# SDR 2017FA0000312

- Difficulty date: July 1, 2017
- Submitted: August 2, 2017
- Operation: General aviation
- Aircraft: N26167
- Make and model: Amrgen AA5A
- Aircraft serial: AA5A0461
- Engine: Lyc O320E2G
- System (JASC): 3400 · Navigation System
- Part: Efi
- Part serial: 4JQ007357
- Condition: Failed
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

HAD ABOUT 10 HRS ON A NEW G5 EFI WHEN IT STARTED TO GIVE FALSE BANK ANGLES.  5-10 DEGREES IN ONE DIRECTION FOR SEVERAL MINUTES AND THEN 5-10 DEGREES IN THE OTHER.  THE UNIT GAVE NO WARNING THAT IT WAS MALFUNCTIONING.  THE FLIGHT CONDITIONS WERE VFR WITH NO TURBULENCE.  PITCH ATTITUDE SEEMED TO BE READING ACCURATELY AND ALL OTHER ASPECTS OF THE UNIT SEEMED TO FUNCTIONING CORRECTLY.  IT DID THIS FOR A COUPLE OF HOURS.  ON A SUBSEQUENT FLIGHT IT APPEARED TO BE READING CORRECTLY INITIALLY BUT AFTER A FUEL STOP IT STARTED READING AS MUCH AS 30 DEGREES OF INCORRECT BANK ANGLES.  SAME AS BEFORE, FIRST IN ONE DIRECTION AND THEN THE OTHER.  EVERYTHING ELSE SEEMED TO BE FUNCTIONING CORRECTLY.  ONCE AGAIN VFR WITH NO TURBULENCE.  AFTER ANOTHER FUEL STOP AND THE UNIT REFUSED TO POWER UP .  I MADE SEVERAL ATTEMPTS TO GET THE UNIT TO POWER UP DURING THE 3 HR FLIGHT WITH NO RESULTS.  THE PLANE THEN SET FOR 3 DAYS AND WHEN I WENT TO DEPART THE G5 POWERED UP NORMALLY AND WORKED FINE FOR THE NEXT 3 HR FLIGHT, A FUEL STOP, AND ANOTHER 3 HR FLIGHT.  UPON RETURNING HOME I RETURNED THE UNIT TO THE AVIONICS SHOP THAT HAD DONE THE INSTALLATION AND PER GARMIN THEY DID A SOFTWARE UPDATE.  I HAVE FLOWN THE AIRCRAFT 3-4 HRS SINCE THE SOFTWARE UPDATE AND IT HAS FUNCTIONED CORRECTLY.
